Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 17, 2013, 3:07 AM MST for 5 counties in Arizona. It took effect at Apr 17, 2013, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 3:07 AM MST (10:07 UTC)
- In effect from
- Apr 17, 2013, 12:00 PM MST
- Expired
- Apr 17, 2013, 6:07 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3641 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS75 KTWC 171007 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 307 AM MST WED APR 17 2013 ...ANOTHER WINDY DAY ACROSS PORTIONS OF SOUTHEAST ARIZONA... AZZ508-509-512-513-171800- /O.NEW.KTWC.WI.Y.0007.130417T1900Z-130418T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...DOUGLAS...CLIFTON...SAFFORD... CHIRICAHUA NM...BISBEE 307 AM MST WED APR 17 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * IMPACTS...STRONG CROSSWINDS ON ROADS MAY MAKE DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 EAST OF WILLCOX. * TIMING...STRONG WINDS WILL START LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * WINDS...SUSTAINED SOUTHWEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
255 WWUS75 KTWC 171742 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1042 AM MST WED APR 17 2013 ...ANOTHER WINDY DAY ACROSS PORTIONS OF SOUTHEAST ARIZONA... AZZ508-509-512-513-180300- /O.CON.KTWC.WI.Y.0007.130417T1900Z-130418T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...DOUGLAS...CLIFTON...SAFFORD... CHIRICAHUA NM...BISBEE 1042 AM MST WED APR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...STRONG CROSSWINDS ON ROADS SUCH AS HIGHWAY 191 MAY MAKE DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 EAST OF WILLCOX. * TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 2 AND 6 PM. * WINDS...SUSTAINED SOUTHWEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARD TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KD VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
779 WWUS75 KTWC 180107 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 607 PM MST WED APR 17 2013 AZZ508-509-512-513-180215- /O.CAN.KTWC.WI.Y.0007.000000T0000Z-130418T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...DOUGLAS...CLIFTON...SAFFORD... CHIRICAHUA NM...BISBEE 607 PM MST WED APR 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED ACROSS THE REGION...THUS THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL STAY BREEZY INTO THE EVENING BEFORE SUBSIDING OVERNIGHT. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:45 AM MST, 22 minutes earlier.
Area forecast discussion, Apr 17, 2:45 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST WED APR 17 2013 .SYNOPSIS...A DEEP LOW PRESSURE SYSTEM OVER WESTERN STATES WILL BRING MUCH COOLER TEMPERATURES TODAY WITH A CONTINUATION OF BREEZY TO WINDY CONDITIONS ESPECIALLY EAST OF TUCSON. DRY CONDITIONS WITH A STRONG WARMING TREND STARTING THURSDAY AND CONTINUING INTO THIS WEEKEND. && .DISCUSSION...WATER VAPOR AS OF 2 AM SHOWED THE UPPER LEVEL TROF AXIS EXTENDING FROM UTAH TO SRN CA. ASSOCIATED COLD FRONT AS OF 2 AM EXTENDED FROM GALLUP NM WEST TO NEAR LAKE HAVASU CITY. THIS FRONT WILL CONTINUE TO SAG SOUTH TODAY AS UPPER LEVEL TROF SWINGS ACROSS THE STATE. BREEZY TO WINDY TODAY WITH STRONGEST WINDS ACROSS EASTERN COCHISE COUNTY...SOUTHERN GREENLEE COUNTY AND SE GRAHAM COUNTY ESPECIALLY THE SAFFORD VALLEY WHERE NW WINDS WILL BE STRONG POST FRONTAL. THUS HAVE DECIDED TO HOIST UP A WIND ADVISORY FOR THESE AREAS...WHICH BLENDS IN NICELY WITH WHAT WFO EL PASO HAS OUT FOR SW NM. FIRE WEATHER CONCERNS ARE ADDRESSED IN FIRE WEATHER SECTION BELOW. MARKEDLY COLDER TODAY WITH HIGHS 15-18 DEGREES COLDER THAN TUESDAY. BULK OF DEEPEST MOISTURE WILL REMAIN ACROSS NORTHEAST ARIZONA WITH THE WHITES ON THE SOUTHERN EDGE. THUS A FEW LIGHT SNOW SHOWERS UP IN THE WHITES LATE TODAY INTO THIS EVENING AS SNOW LEVELS DROP DOWN TO AROUND 7500 FEET. THE CATALINA...RINCON AND PINALENO MOUNTAINS MIGHT EVEN SEE A FLAKE OR TWO. SURFACE DEWPOINTS TONIGHT WILL DROP INTO THE SINGLE DIGITS TO LOWER TEENS AREA WIDE WHICH WILL ALLOW FOR A COLDER NIGHT. COULD SEE SOME VALLEY LOCALS EAST OF TUCSON...ESPECIALLY ACROSS COCHISE COUNTY...SEE LOWS NEAR FREEZING. IF YOU BOUGHT THE NAM MOS GUIDANCE...SOME SPOTS COULD SEE A HARD FREEZE FOR AN HOUR OR TWO. ALTHOUGH I DID LOWER OVERNIGHT LOWS IN THE EASTERN VALLEYS...I DIDN'T GO AS COLD AS THE NAM GUIDANCE...BUT CAN'T RULE IT OUT ALSO. THE WIND MAY ALSO STAY UP HELPING KEEPING IT A BIT WARMER. WILL LET DAYSHIFT LOOK AT NEW 12Z MODEL GUIDANCE TO SEE IF ADDITIONAL ADJUSTMENTS NEED TO BE MADE. WE ARE IN THE EARLY STAGES OF THE GROWING SEASON...WHERE A FREEZE WARNING MIGHT BE NEEDED. THE LAST WIDESPREAD HARD FREEZE ACROSS COCHISE COUNTY WAS ABOUT A MONTH AGO. THURSDAY...NOT AS WINDY BUT A BIT WARMER UNDER DRY NORTHWEST FLOW ALOFT. WARMING TREND FRIDAY INTO EARLY NEXT WEEK WITH THE LOW DESERTS IN THE UPPER 80S TO THE LOWER 90S SUNDAY INTO NEXT TUESDAY. && .AVIATION...FEW-SCT CLOUDS AT 9-14K FT AGL THRU 18/02Z...EXPECT SCT-BKN CLOUDS AT 5-9K FT AGL IN THE WHITE MOUNTAINS. AFT 18/02Z... SKC CONDITIONS AREAWIDE...EXCEPT LINGERING CLOUDS IN THE WHITE MOUNTAINS. INCREASING SURFACE WIND DURING THE MORNING HOURS. BY 17/16Z...WLY/NWLY SURFACE WIND AT 10-20 KTS FROM KTUS WEST AND 20-30 KTS WITH HIGHER GUSTS EAST OF KTUS. SLOWLY DIMINISHING SURFACE WIND AFT 18/03Z TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF SOUTHEAST ARIZONA TODAY...MAINLY EAST OF TUCSON ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES. COLDER TEMPERATURES AND AN INCREASE IN MOISTURE IS EXPECTED TO KEEP RH VALUES IN ELEVATIONS ABOVE 5000 FEET IN GREENLEE COUNTY ABOVE CRITICAL FIRE WEATHER THRESHOLDS. OTHERWISE...A RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 12 NOON MST UNTIL 8 PM MST FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (MAINLY GRAHAM AND COCHISE COUNTIES) AND FIRE WEATHER ZONE 146 (GREENLEE COUNTY) BELOW 5000 FEET. DRY CONDITIONS WILL PREVAIL INTO EARLY NEXT WEEK EXCEPT FOR A FEW SHOWERS ACROSS THE WHITE MOUNTAINS THIS AFTERNOON AND EVENING. NORMAL DIURNAL WIND TRENDS ARE EXPECTED TO RETURN BY THE UPCOMING WEEKEND AS HIGH PRESSURE ALOFT BUILDS BACK ACROSS THE REGION. && .CLIMATE...APRIL HAS BEEN A WARM WITH THE AVERAGE MONTHLY APRIL TEMPERATURE FOR TUCSON...THROUGH THE 16TH...AT 68.5 DEGREES WHICH RANKS AS THE 10TH WARMEST APRIL TO DATE. MUCH COLDER TODAY WITH RECORD LOW HIGHS FOR APRIL 17TH PRETTY SAFE. && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 NOON TO 8 PM MST TODAY FOR EASTERN PORTIONS OF AZZ148 AND BELOW 5000 FEET IN AZZ146. WIND ADVISORY FROM 12 NOON TO 8 PM MST TODAY FOR AZZ507>509-512-513. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 16, 3:30 AM MST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 330 AM MST TUE APR 16 2013 AZZ507>509-511>513-170300- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 330 AM MST TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL BRING WIDESPREAD STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM MST TODAY. STRONG CROSS WINDS ON ROADS WILL MAKE DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. DRIVING MAY ALSO BECOME DANGEROUS IN AREAS OF LOW VISIBILITIES FROM BLOWING DUST. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL. A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE AREA FROM 11 AM TO 8 PM MST TODAY. THE COMBINATION OF STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS LOW PRESSURE AREA WILL CONTINUE TO PRODUCE GUSTY WINDS ON WEDNESDAY. A RED FLAG WARNING HAS BEEN POSTED FROM NOON TO 8 PM MST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-504-506-514-170300- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-CATALINA AND RINCON MOUNTAINS- 330 AM MST TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL BRING WIDESPREAD STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA. A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE AREA FROM 11 AM TO 8 PM MST TODAY. THE COMBINATION OF STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL BE AROUND ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510-170300- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- 330 AM MST TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL BRING WIDESPREAD STRONG AND GUSTY WINDS TO THE WHITE MOUNTAINS. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM MST TODAY. STRONG CROSS WINDS ON ROADS WILL MAKE DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. DRIVING MAY ALSO BECOME DANGEROUS IN AREAS OF LOW VISIBILITIES FROM BLOWING DUST. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL BE AROUND ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.